Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 65, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 31, 2012, 2:59 PM CDT for Lincoln County, Moore County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 2:59 PM CDT (19:59 UTC)
- Expired
- Mar 31, 2012, 3:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:47 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS54 KHUN 311959
SVRHUN
TNC103-127-312030-
/O.NEW.KHUN.SV.W.0065.120331T1959Z-120331T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
259 PM CDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LINCOLN COUNTY IN TENNESSEE...
MOORE COUNTY IN TENNESSEE...
* UNTIL 330 PM CDT
* AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOONEVILLE...OR ABOUT 8 MILES WEST OF LYNCHBURG...AND MOVING SOUTH
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MIMOSA...
MULBERRY...LOIS...
FAYETTEVILLE...MARBLE HILL...
HURDLOW...
KELSO...MOLINO...
SMITHLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3536 8653 3536 8649 3533 8645 3533 8642
3535 8641 3535 8637 3520 8630 3515 8633
3514 8631 3512 8632 3505 8656 3532 8665
3533 8661 3536 8661 3537 8659
TIME...MOT...LOC 1959Z 341DEG 19KT 3526 8649
$$1 follow-up statement
363
WWUS54 KHUN 312015
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 PM CDT SAT MAR 31 2012
TNC103-127-312030-
/O.CON.KHUN.SV.W.0065.000000T0000Z-120331T2030Z/
LINCOLN TN-MOORE TN-
315 PM CDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR MOORE AND EASTERN LINCOLN COUNTIES...
AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MULBERRY...OR ABOUT 7 MILES SOUTHWEST OF LYNCHBURG...
MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOIS...
FAYETTEVILLE...MARBLE HILL...SMITHLAND...MOLINO...KELSO AND HURDLOW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3536 8653 3536 8649 3533 8645 3533 8642
3535 8641 3535 8637 3520 8630 3515 8633
3514 8631 3512 8632 3505 8656 3532 8665
3533 8661 3536 8661 3537 8659
TIME...MOT...LOC 2015Z 341DEG 14KT 3522 8647
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 1:06 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 31, 1:06 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 106 PM CDT SAT MAR 31 2012 .UPDATE... FOR 18Z AVIATION DISCUSSION AND TO HIGHLIGHT SEVERE WEATHER THREAT. && .DISCUSSION... ENVIRONMENT CONTINUES TO LOOK RIPE FOR SEVERE WEATHER THREAT THIS AFTERNOON AS AREA OBSERVATIONS SHOW A GOOD AMOUNT OF LOW LEVEL MOISTURE /MID 60S DEWPOINTS/ AND STORMS ARE NOW BEGINNING TO DEVELOP IN MIDDLE TENNESSEE AND MOVE TOWARD THE AREA. EXPECT THE WARM AND UNSTABLE AIRMASS TO CONTINUE THROUGH THE AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. JLL && .AVIATION... FOR 18Z TAFS... VFR CONDITIONS ARE LARGELY EXPECTED THROUGH THE EVENING...HOWEVER ANY SHOWER OR THUNDERSTORM THAT DEVELOPS OVER THE TERMINAL WILL BE CAPABLE OF QUICKLY REDUCING CIGS/VIS. FOG IS AGAIN EXPECTED TONIGHT...AND ITS MAGNITUDE WILL LARGELY BE DEPENDENT ON RAINFALL THIS AFTERNOON. VFR CONDITIONS ARE THEN EXPECTED AGAIN SUNDAY MORNING. JLL && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 31, 12:57 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 PM CDT SAT MAR 31 2012 ALZ001>010-016-TNZ076-096-097-011000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1257 PM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL DRIFT SOUTH TOWARD THE TENNESSEE VALLEY THIS AFTERNOON...TRIGGERING SCATTERED THUNDERSTORMS ACROSS MUCH OF THE AREA. SOME OF THESE STORMS WILL BE SEVERE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS SOUTHERN MIDDLE TENNESSEE AND EXTREME NORTHWEST ALABAMA BETWEEN 1 PM AND 4 PM...AND ACROSS THE REMAINDER OF NORTHERN ALABAMA BETWEEN 3 PM AND 7 PM. THUNDERSTORMS WILL RAPIDLY DIMINISH IN COVERAGE AND STRENGTH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. SEVERAL SYSTEMS MOVING ACROSS THE SOUTHEAST WILL INCREASE THUNDERSTORM CHANCES AGAIN EARLY NEXT WEEK WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ON TUESDAY. LARGE HAIL AND GUSTY WINDS WILL BE THE MAIN THREATS ASSOCIATED WITH THE STRONGER STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THIS AFTERNOON AND EVENING. REPORTS OF HAIL AND WINDS WILL BE GREATLY APPRECIATED. CCC/JLL
In the hours before
Special weather statement, Mar 31, 2:04 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
204 PM CDT SAT MAR 31 2012
TNZ076-096-097-311930-
FRANKLIN-LINCOLN-MOORE-
204 PM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 230 PM CDT...
AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF SEVERE THUNDERSTORMS IN MAURY...MARSHALL...AND
BEDFORD COUNTIES IN TENNESSEE. THESE STORMS ARE TRACKING SOUTHEAST
AT 20 MPH.
THESE STORMS ARE PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS.
PEOPLE IN LINCOLN...MOORE AND NORTHWESTERN FRANKLIN COUNTIES...
INCLUDING THE CITIES OF PETERSBURG...CHESTNUT RIDGE...MCBURG...
BOONSHILL...BELLEVILLE...HOWELL...DELLROSE...BOONEVILLE...MIMOSA AND
HARMS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3535 8624 3534 8620 3537 8615 3534 8602
3499 8674 3505 8684 3526 8683 3526 8675
3531 8668 3533 8661 3537 8659 3536 8649
3533 8645 3533 8642 3535 8641 3542 8626
TIME...MOT...LOC 1901Z 313DEG 19KT 3555 8619 3521 8690The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:04 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 26 min |
| Mar 31, 2:32 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 28 min |
| Mar 31, 3:29 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 43 min |
| Mar 31, 5:08 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 52 min |
| Mar 31, 5:33 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.